Journal of Statistical Physics

, Volume 108, Issue 5–6, pp 1203–1218 | Cite as

Continuity of the Lyapunov Exponent for Quasiperiodic Operators with Analytic Potential

  • J. Bourgain
  • S. Jitomirskaya
Article

Abstract

We study regularity properties of the Lyapunov exponent L of one-frequency quasiperiodic operators with analytic potential, under no assumptions on the Diophantine class of the frequency. We prove joint continuity of L, in frequency and energy, at every irrational frequency.

Continuity Lyapunov exponents quasiperiodic Schrödinger operators 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    M. Goldshtein and W. Schlag, Hölder continuity of the integrated density of states for quasi-periodic Schrödinger equations and averages of shifts of subharmonic functions, Ann. Math. 154:155-203 (2001).Google Scholar
  2. 2.
    J. Bourgain, Green's function extimates for lattice Schrödinger operators and applications, Ann. Math. Stud., pp. 1-198, to appear.Google Scholar
  3. 3.
    J. Bourgain, Hölder regularity of integrated density of states for the almost Mathieu operator in a perturbative regime, Lett. Math. Phys. 51:83-118 (2000).Google Scholar
  4. 4.
    D. Lenz, Singular spectrum of Lebesgue measure zero for one-dimensional quasicrystals, Commun. Math. Phys., to appear.Google Scholar
  5. 5.
    J. Avron and B. Simon, Almost periodic Schrödinger operators. II. The integrated density of states, Duke Math. J. 50:369-391 (1983).Google Scholar
  6. 6.
    M.-D. Choi, G. A. Elliott, and N. Yui, Gauss polynomials and the rotation algebra, Invent. Math. 99:225-246 (1990)Google Scholar
  7. 7.
    J. Avron, P. van Mouche, and B. Simon, On the measure of the spectrum for the almost Mathieu operator, Comm. Math. Phys. 132:103-118 (1990).Google Scholar
  8. 8.
    Y. Last, A relation between absolutely continuous spectrum of ergodic Jacobi matrices and the spectra of periodic approximants, Comm. Math. Phys. 151:183-192 (1993).Google Scholar
  9. 9.
    S. Jitomirskaya and I. Krasovsky, Continuity of the measure of the spectrum for discrete quasiperiodic operators, Math. Res. Lett., to appear.Google Scholar
  10. 10.
    I. V. Krasovsky, Bloch electron in a magnetic field and the Ising model, Phys. Rev. Lett. 85:4920-4923 (2000).Google Scholar
  11. 11.
    A. Furman, On the multiplicative ergodic theorem for uniquely ergodic systems, Ann. Inst. Henri Poincare 33:797-815 (1997).Google Scholar
  12. 12.
    F. Germinet and S. Jitomirskaya, Strong dynamical localization for the almost Mathieu model, Rev. Math. Phys. 13:755-765 (2001).Google Scholar
  13. 13.
    S. Jitomirskaya, Metal-Insulator transition for the almost Mathieu operator, Ann. Math. 150:1159-1175 (1999).Google Scholar
  14. 14.
    J. Avron and B. Simon, Singular continuous spectrum for a class of almost periodic Jacobi matrices, Bull. AMS 6:81-85 (1982).Google Scholar
  15. 15.
    S. Jitomirskaya and B. Simon, Operators with singular continuous spectrum, III. Almost periodic Schrödinger operators, Comm. Math. Phys. 165:201-205 (1994).Google Scholar
  16. 16.
    M. R. Herman, Construction d'un diffeomorphisme minimal d'entropie topologique non nulle, Ergodic Theory Dynam. Systems 1:65-76 (1981).Google Scholar
  17. 17.
    J. Bourgain and M. Goldstein, On nonperturbative localization with quasiperiodic potential, Ann. of Math. 152:835-879 (2000).Google Scholar

Copyright information

© Plenum Publishing Corporation 2002

Authors and Affiliations

  • J. Bourgain
    • 1
    • 2
  • S. Jitomirskaya
    • 3
  1. 1.Institute for Advanced StudyPrinceton
  2. 2.Department of MathematicsUniversity of Illinois Urbana-ChampaignUrbana
  3. 3.Department of MathematicsUniversity of CaliforniaIrvine

Personalised recommendations